ADVERTISEMENT

Q. After starting Isotretinoin, my facial hair has increased. What to do?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 03, 2016 and last reviewed on: Dec 15, 2020

Hi doctor,

I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse if I continue Isotretinoin? After the completion of Isotretinoin course, will I get acne again? If it comes back, what will be the intensity? Please explain in detail.

#

Hi,

Welcome to icliniq.com.

Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse.

Isotretinoin must be continued in tapering doses for at least six months.

You need to go for a hormonal evaluation by ultrasound abdomen in order to rule out PCOD (polycystic ovarian disease), which is a common source of ectopic hormone.

You also need to undergo serum testosterone, FSH and LH ratio (follicle stimulating hormone and luteinizing hormone) and serum DHEAS (dehydroepiandrosterone).

Also, make sure that you are not taking steroid in any form that is neither topical nor oral.

Revert back with the reports to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Acne - Causes, Types, Home Remedies and Treatment Strategy

.. common condition encountered among teens and adults. To decide the protocol for the treatment of acne, it is important for us to know the causes, conditions associated, sites of acne, the cause of acne and factors affecting the onset of acne. Many...   Read full

After starting Isotretinoin, my facial hair has increased. What to do?

I am suffering from acne problem for the past 5 years ... Now, I am on Isotretinoin for more than a month and it has really cleared my acne ...   Read full

Could you let me know the reasons for excessive white vaginal discharge?

.. have been better if you had given a few more details like your age, menstrual cycle, any other medical problems and sexual history. I will give the list of possibilities and their management here. It is most probably a candida infection, thick ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.